Thank you for your recent inquiry.
Clindamycin is a lincosamide antibiotic and to my knowledge there is no cross-reactivity with penicillin or antibiotics of any other class as summarized in the quote taken from the Journal of Orthopedics which is copied for you below. The only theoretical cross-reactivity would be with other lincosamide antibiotics such as Lincocin, from which clindamycin is derived.
Thank you again for your inquiry and we hope this response is helpful to you.
ORTHOPEDICS November 2007;30(11):920.
Drug Selection in a Patient With a History of Hypersensitivity Reactions: A Practical Approach for the Orthopedist
by Lisa A. Thompson, PharmD; Daniel A. Lewis, PharmD, BCPS; George A. Davis, PharmD, BCPS; Kelly M. Smith, PharmD, FASHP
"Allergies to Clindamycin and its Cross-reactivity Clindamycin is frequently used for surgical prophylaxis, especially in patients with allergies to other classes of antibiotics. True clindamycin allergies typically manifest as a rash (frequently reported as being erythematous, pruritic or maculopapular), exanthema or skin exfoliation occurring during the first 1 to 2 weeks of treatment.9 Anaphylactic reactions to clindamycin are rare.10 Clindamycin, a derivative of lincomycin, has no reports of cross-reactivity with other antibiotic classes, including the macrolide antibiotics. Alternative therapy should consist of another agent and be tailored to infection-specific characteristics.
Phil Lieberman, M.D.